It is very hard for her to think clearly... she seems to be in slow motion. She has giant cell arthritis and blames the prednisone for her lack of clarity. It is very scary to watch her go through this. Does anyone have any experience they could share
Yes! I took 80mg/day of prednisone for for 5 months then tapered down to my current 15mg/day over the next 3 years. There is a 6 month period that I do not remember at all. I am told that I attended family parties as well as Thanksgiving and Christmas celebrations during this time, but I have no recollection of any of it. I read a lot --- except when I am taking prednisone. I can't concentrate on the story line and I keep forgetting who the characters are, so I stopped reading until I was taking 30mg/day or less. Your mom's mental state will improve as her dose declines. Hang in there.
Prednisone can affect your mental processes in several different ways, esp as the dose goes up. My cousin had lupus and was put on very high doses at first, and it made her absolutely crazy. Her problems can be the result of the prednisone. She should be sure to tell her doctor about it.
Hi. Prednisone affects moods. Anger, anxiety, sleeplessness happens at high doses. I have been on this for over seven years. A person needs to adjust and understand as they take this as do those around her. It is really a toss up, benefits and moods. Moods can be treated. It helps that you go with her to the doctor so another perspective is brought. The doc knows about the possibility of this change and should be helping. Be sure it is her rheumatologist and not another. Having a disease also takes its toll. Sometimes one more med just takes you over the top and it is too hard to deal with it.
You did not say how high her dose is. It also does not say what other meds she is on. Prednisone is not the only medication that affects a person. As for the slow motion response, I have never experienced this. At very high doses muscles are affected and legs feel slower, heavier. Is this what you mean? My muscle disease makes me slow anyway, so unable to know for me. Please provide a full list of meds. we can help with more info,
Hi. I used to take 80 mg of prednisone a day! Yes, there are many side effects that I experienced and thinking clearly was not an easy task. My mind was so racy that I couldn't keep my thoughts together. Even though she seems to be in slow motion, her mind is probably running a million miles an hour. It is okay but have her talk to the doctor about this and maybe the doc can change the dosage and make it easier for her to function! If you want to email me you can.
Tell your Mom to hang in there. It gets better! Many Blessings,
I have just gone from 50mg to 40mg a a day of prednisone, aside from shear feelings of terror to total brain fog I am experiencing spasms throughout my body, My legs go to walk but stick out straight, things jump out of my hands, My speech stops mid word just to name a few... it feels like im having massive power surges! Big problem is it causes my legs to buckle and sees me fall.
I am terrified to go any where!
Does any one else understand this ? Any ideas how i can manage this? I really think it it's pred related
Absolutely! I also had brain fog at doses over 20mg per day. It's very scary. There are so many bad side effects from this drug.
I'm at 5mg per day now and almost all side effects are subsiding.
I am able to think clearly again after tapering down for the past 3 months.
I feel for you. I was on 60 mg and have finally tapered off prednisone. It has been a struggle, and currently am worried my marriage is falling apart. It made me nuts, but it was to help save my failing kidneys. I would drive a block and immediately forget where I was going. Really tip of the iceberg as far as side effects, I’d describe it like taking Adderall but only the negative withdrall side effects. It made me think time was slow and everything in my head was super speedy. Once down to 5 mg I felt a bit better . Off now but really affected my relationship with my husband . It’s a life saver and a curse, I heard someone call it the devils tic -tacs.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Aug 2011 • 2 answers
Updated 21 Sep 2010 • 1 answer
Updated 3 May 2014 • 1 answer
Updated 5 Jan 2015 • 1 answer
Updated 11 Feb 2018 • 6 answers